Alert archive / California / Special Weather Statements in 2010

Special Weather Statement, NWS Eureka, CA

April 4, 2010Mendocino County, California

NWS Eureka, CA issued this special weather statement at Apr 4, 2010, 12:08 PM PDT for Mendocino County, California. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2010, 12:08 PM PDT (19:08 UTC)
Expired
Apr 4, 2010, 1:00 PM PDT
In force
52 min
Issued by
NWS Eureka, CA

County Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 105 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.1 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WWUS86 KEKA 041908
SPSEKA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1208 PM PDT SUN APR 4 2010

CAZ002-076-042000-
MENDOCINO CA-
1208 PM PDT SUN APR 4 2010

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MENDOCINO COUNTY IN NORTHWEST CALIFORNIA

UNTIL 100 PM PDT

AT 1206 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
REDWAY TO 24 MILES WEST OF FORT BRAGG TO 58 MILES WEST OF POINT
ARENA..AND MOVING NORTHEAST AT 25 MPH.

SMALL HAIL...LIGHTNING...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED 
WITH THIS LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
   ROCKPORT...
   LEGGETT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3997 12328 3957 12328 3915 12373 3934 12382
      3947 12381 3955 12376 3970 12379 3971 12382
      3983 12385 3986 12390 3997 12398
TIME...MOT...LOC 1907Z 225DEG 37KT 4015 12394 3938 12423
          3872 12473

$$

HENRY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 4:05 AM PDT, 8 hours 3 minutes earlier.

Area forecast discussion, Apr 4, 4:05 AM PDT, 8 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
405 AM PDT SUN APR 4 2010

.SYNOPSIS...A STRONG LATE SEASON WINTER STORM WILL AFFECT THE
REGION TODAY INTO MONDAY. THIS STORM WILL BRING SIGNIFICANT RAIN
AND SNOW...AND STRONG AND GUSTY WINDS TO NORTHWEST CALIFORNIA.
HIGH PRESSURE WILL BRING DRIER WEATHER TO THE REGION BEGINNING ON
TUESDAY.

&&

.DISCUSSION...THE GENERAL FORECAST REMAINS ON TRACK. A STRONG LATE
SEASON WINTER STORM WILL BRING SIGNIFICANT RAIN AND SNOWFALL TO
THE REGION TODAY INTO MONDAY. RADAR SHOWS THE INITIAL
PRECIPITATION BAND WORKING ITS WAY TOWARDS THE COAST THIS MORNING.
IT WILL OVERSPREAD THE AREA FROM WEST TO EAST OVER THE NEXT FEW
HOURS. SNOW LEVELS WILL START NEAR 2500 FT THIS MORNING, THEN RISE
TO NEAR 3500 FT AS WARM AIR AHEAD OF THE FRONT ADVECTS IN FROM THE
SOUTH. SOUTHERLY WINDS WILL ALSO BECOME GUSTY AHEAD OF THE FRONT.
THEREFORE, ISSUED A WIND ADVISORY FOR THE REDWOOD COAST, MAINLY
FOR GUSTY WINDS ALONG THE DEL NORTE COUNTY COAST. WINDS WILL
DIMINISH AS THE FRONT PASSES LATE THIS AFTERNOON. BEHIND THE FRONT
COLD AIR WILL ADVECT INTO THE AREA CAUSING SNOW LEVELS TO DROP TO
NEAR 1500 FT TONIGHT. QPF AMOUNTS CONTINUE TO BE ABOUT THE SAME
AND THIS TRANSLATES TO TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES
UP TO 2500 FEET...6 TO 12 INCHES UP TO 3000 FEET...AND 12 TO 18
INCHES ABOVE 3000 FEET. HIGH SURF AND THUNDERSTORMS OVER THE WATER
WILL ALSO BE THREATS, THOUGH SMALL COMPARED TO THE HEAVY
PRECIPITATION. SNOW WILL DIMINISH LATE MONDAY AS THE STORM MOVES
FURTHER INLAND. HIGH PRESSURE WILL BEGIN TO MOVE INTO THE REGION
ON TUESDAY, BRINGING DRY WEATHER. STROZ

&&

.AVIATION...SOUTH WINDS WILL CONTINUE TO RAMP UP THIS MORNING AS A
COLD FRONT APPROACHES THE COASTLINE. STRONG AND GUSTY SE WINDS
WILL SHIFT TO THE SOUTH BY EARLY AFTERNOON AND THEN GO SW AND W BY
LATE AFTERNOON AS MODERATE/HEAVY RAIN AND LOW MVFR CEILINGS/VSBYS
SPREAD INTO THE REGION. LOW LEVEL WIND SHEAR NEAR AND DURING
FRONTAL PASSAGE THIS AFTERNOON IS POSSIBLE. CONVECTIVE ACTIVITY
WITH ABUNDANT SHOWERS WILL FOLLOW THE FRONT TONIGHT. A FEW BOLTS
OF LIGHTNING WILL BE POSSIBLE.

&&

.MARINE...SOUTH WINDS WILL CONTINUE TO INCREASE THIS MORNING AS A
COLD FRONT NEARS THE WATERS AND REACHES GALE STRENGTH BY MID-
MORNING. GALE CONDITIONS LOOK MARGINAL IN THE SOUTHERN PART OF
PZZ455...FT BRAGG TO PT ARENA...BUT ISSUED IT ANYWAY. LARGE AND
STEEP SEAS WILL DEVELOP IN RESPONSE TO THE STRONG WINDS. THUS
CONTINUED THE WARNING FOR WIND WAVES OF 10 FT. A WEST SWELL WILL
BUILD ACROSS THE WATERS TONIGHT...REACHING 15-19 FEET WITH PERIODS
OF 13-15 SECONDS. THIS WILL BE SUFFICIENT TO WARRANT A WARNING FOR
SEAS. SEAS AND WINDS WILL DIMINISH MON-WED...THEN A GOOD NORTHERLY
SURGE LOOKS TO DEVELOP ON THU.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...

WINTER STORM WARNING ABOVE 2500 FEET FOR CAZ003-004-076.
WINTER WEATHER ADVISORY BETWEEN 1500 AND 2500 FEET FOR CAZ003-004-076.
WIND ADVISORY FOR CAZ001.

NORTHWEST CALIFORNIA COASTAL WATERS...

GALE WARNING FOR PZZ450-470-475.
HAZARDOUS SEAS WARNING FOR PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 4, 4:01 AM PDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
401 AM PDT SUN APR 4 2010

CAZ001-051245-
REDWOOD COAST-
401 AM PDT SUN APR 4 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS
PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.

ADDITIONALLY...PERIODS OF HEAVY RAIN ARE EXPECTED TODAY AND
TONIGHT. LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE
POSSIBLE...ESPECIALLY IN LOW LYING AREAS. STRONG WIND GUSTS ARE
ALSO LIKELY TODAY...ESPECIALLY ALONG COASTAL DEL NORTE COUNTY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PERIODS OF HEAVY RAIN ARE EXPECTED ON MONDAY. LOCALIZED
MINOR FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY
IN LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-004-076-051245-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
401 AM PDT SUN APR 4 2010

...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT
MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING AND A WINTER WEATHER ADVISORY ARE CURRENTLY
IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

ADDITIONALLY...PERIODS OF HEAVY RAIN ARE EXPECTED TODAY AND
TONIGHT IN THE VALLEYS AND LOWER TERRAIN. LOCALIZED MINOR
FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY IN LOW
LYING AREAS. STRONG WIND GUSTS ARE ALSO LIKELY TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WINTER STORM WARNING AND A WINTER WEATHER ADVISORY ARE CURRENTLY
IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO
OR WEATHER.GOV/EUREKA.

PERIODS OF HEAVY RAIN ARE EXPECTED ON MONDAY IN THE VALLEYS AND LOWER
TERRAIN. LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE
POSSIBLE...ESPECIALLY IN LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ002-051245-
MENDOCINO COAST-
401 AM PDT SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF HEAVY RAIN ARE EXPECTED TODAY AND TONIGHT. LOCALIZED
MINOR FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY
IN LOW LYING AREAS. STRONG WIND GUSTS ARE ALSO LIKELY
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PERIODS OF HEAVY RAIN ARE EXPECTED ON MONDAY. LOCALIZED
MINOR FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY
IN LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

In the hours before

Local storm report, Apr 4, 10:45 AM PDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1045 AM PDT SUN APR 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     SNOW             KNEELAND                40.75N 123.98W
04/04/2010  M0.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            SNOWING ALL MORNING. SNOW STARTING TO ACCUMULATE NOW.
            ELEVATION 2500 FEET.

&&

HENRY
Local storm report, Apr 4, 11:00 AM PDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1100 AM PDT SUN APR 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     SNOW             FOREST GLEN             40.38N 123.32W
04/04/2010  M0.5 INCH        TRINITY            CA   TRAINED SPOTTER

            SNOWING HEAVILY. ELEVATION 3800 FEET.

&&

HENRY
Special weather statement, Apr 4, 11:33 AM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1133 AM PDT SUN APR 4 2010

CAZ001-003-041915-
HUMBOLDT CA-
1133 AM PDT SUN APR 4 2010

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA INCLUDING
  CAPE MENDOCINO

UNTIL 1215 PM PDT

AT 1130 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
FORTUNA TO 16 MILES SOUTHWEST OF SHELTER COVE..AND MOVING NORTHEAST
AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
   FORTUNA...
   RIO DELL AND  SCOTIA...
   HONEYDEW...
   CARLOTTA...
   PEPPERWOOD... MAPLE CREEK AND  WEOTT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4030 12434 4038 12435 4062 12431 4094 12379
      4012 12391 4005 12402 4005 12407 4010 12410
      4012 12417 4025 12436
TIME...MOT...LOC 1832Z 230DEG 23KT 4058 12423 3994 12432

HENRY
Special weather statement, Apr 4, 12:08 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1208 PM PDT SUN APR 4 2010

CAZ002-076-042000-
MENDOCINO CA-
1208 PM PDT SUN APR 4 2010

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MENDOCINO COUNTY IN NORTHWEST CALIFORNIA

UNTIL 100 PM PDT

AT 1206 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
REDWAY TO 24 MILES WEST OF FORT BRAGG TO 58 MILES WEST OF POINT
ARENA..AND MOVING NORTHEAST AT 25 MPH.

SMALL HAIL...LIGHTNING...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED
WITH THIS LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
   ROCKPORT...
   LEGGETT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3997 12328 3957 12328 3915 12373 3934 12382
      3947 12381 3955 12376 3970 12379 3971 12382
      3983 12385 3986 12390 3997 12398
TIME...MOT...LOC 1907Z 225DEG 37KT 4015 12394 3938 12423
          3872 12473

HENRY

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:13 AM PDTHazardous Seas WarningEKA31 hr
Apr 4, 2:37 AM PDTWind AdvisoryEKA12 hr
Apr 4, 11:33 AM PDTSpecial Weather StatementEKAHumboldt42 min

Nearby

Special Weather Statements in California, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.